Pembrolizumab-Induced Giant Cell Arteritis in the Setting of Urothelial Carcinoma
A 65-year-old male presented to the Ophthalmology clinic with painless loss of vision in his right eye. Over the previous week the right eye’s vision had progressed from being blurry to complete loss. Three weeks prior to presentation he had begun treatment with pembrolizumab for urothelial carcinoma. Ophthalmological assessment and subsequent imaging prompted further investigation, and a temporal artery biopsy confirmed a diagnosis of giant cell arteritis. This case demonstrates a rare, yet serious, condition of biopsy-confirmed giant cell arteritis in the setting of pembrolizumab treatment for urothelial carcinoma. In addition to reporting a vision threatening side effect of pembrolizumab we emphasise the need for vigilant care of patients on this drug as symptomatology and laboratory results may be inconspicuous.
Miano DI, Cosgrove R, Sherman J, Balaraman S, Sherman M. Pembrolizumab-induced giant cell arteritis in the setting of urothelial carcinoma. Neuro-Ophthalmology. 2022 Aug 25:1-7.